Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 241, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 27, 2002, 5:51 AM CDT for Foard County, Hardeman County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2002, 5:51 AM CDT (10:51 UTC)
- Expired
- May 27, 2002, 6:30 AM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Foard County, TX, Hardeman County, TX
The radar
The Altus AFB radar (KFDR), 67 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2353 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 271051 SVROKC TXC155-197-271130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 550 AM CDT MON MAY 27 2002 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FOARD COUNTY IN NORTHERN TEXAS HARDEMAN COUNTY IN NORTHERN TEXAS * UNTIL 630 AM CDT * AT 550 AM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 3 MILES EAST OF MARGARET...MOVING EAST AT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE CHILLICOTHE...MARGARET...MEDICINE MOUND...RAYLAND AND THALIA HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO 65 MPH ARE LIKELY WITH THIS SEVERE THUNDERSTORM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING. MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF A TORNADO IS SIGHTED. LAT...LON 3415 9973 3397 9971 3397 9947 3427 9951
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 4:15 AM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, May 27, 4:15 AM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 415 AM CDT MON MAY 27 2002 THE FIRST BATCH OF CONVECTION IS IN SOUTH CENTRAL AND SOUTHEAST OKLAHOMA AND HEADING EAST OUT OF THE AREA... BUT THE SECOND BATCH HAS ALREADY DEVELOPED FROM MY NORTH TEXAS ZONES NORTHWEST INTO THE SOUTHERN TEXAS PANHANDLE. SOUTHERN PLAINS WIND PROFILERS SHOW SHORTWAVE RIDGING FROM THE EASTERN TEXAS PANHANDLE NW INTO COLORADO. BUT ANY RESPITE FROM THIS RIDGING WILL BE SHORT LIVED AS THE WATER VAPOR SATELLITE SHOWS A HEALTHY SHORTWAVE TROF MOVING THROUGH NEW MEXICO AT THE MOMENT. PRELIM FIRST PERIOD POPS BELOW WILL LIKELY BE CHANGED AT ZONE TIME BASED ON RADAR AND SATELLITE TRENDS. THE MAIN UPPER TROF IS STILL SCHEDULE TO SPIN ITS WHEELS OVER THE SOUTHERN PLAINS FOR A DAY OR TWO MAINTAINING THE CHANCE OF RAIN INTO MID WEEK AND SEE NO REASON TO CHANGE THE HIGH POPS IN THE CURRENT FORECAST. NO MAJOR CHANGES ARE PLANNED TO THE EXTENDED AT THIS TIME EITHER. ...SPEG. OKC 80 66 78 63 / 50 60 40 70 HBR 83 65 79 62 / 50 50 40 60 SPS 86 67 82 64 / 40 50 40 60 GAG 83 62 78 57 / 40 60 40 60 PNC 80 66 77 62 / 40 60 40 70 DUA 83 67 80 64 / 40 50 40 50 .OUN... OK...NONE. TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 6:17 AM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.